MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was received and evaluated.Evaluation determined that the device leak check passed with ¿a-rubber¿ testing however, the bending section was found collapsed and the probe unit was observed with deep dent.Scratches were found on light guide tube and the control knob was observed with low tensions.The identified parts were replaced, device was repaired.Once completed the device was tested and passed all required testing and specifications.Based on evaluation findings the likely cause of the issue could be due to users handling and or maintenance issue.
 
Event or Problem Description
It was reported that during reprocessing the device was observed to have a leak.There was no patient involvement on this event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The following sections were updated: g4, g7, h2, h4, h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, the event was likely caused by an external force applied to the acoustic lens resulting in scratches (shavings), or the event may have been caused by age-related deterioration.The following statements are in the instructions for use which can detect the event, "3.2 inspection of the endoscope: inspect the external surface of the entire insertion tube including the bending section and the distal end for dents, bulges, swelling, scratching, sagging, deformation, excessive bending, protruding objects or other irregularities.".

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11039503
Report Number8010047-2020-10677
Device Sequence Number19159537
Product Code ODG
UDI-Device Identifier04953170203107
UDI-Public04953170203107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/27/2020
Supplement Date Received by Manufacturer02/10/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1